Feeling good - is this normal?

iVillage Member
Registered: 07-08-2005
Feeling good - is this normal?
8
Tue, 06-08-2010 - 6:37pm

Hi- i have anxiety and depression and have been on 20 mg of paxil for 3 years. about a week and a half ago my pdoc and I decided to decrease my paxil to 10mg. I feel really great- have alot more energy and just feel better. Is this normal and will it go away? Why do you all think this is happening?

I really value your opinions and advice.
Thanks

iVillage Member
Registered: 12-25-2004
Tue, 06-08-2010 - 6:51pm

Do you want it to go away? LOL Sorry, just the way you phrased that question, it sounded a bit like you were disappointed in the improvement. lol

As for it being normal, it depends. I had the same experience when I decreased my paxil dosage after about 3 years. I had much more energy, which just made me feel better all the way around. My doctor said that it was probably because the original dose, while appropriate when I was have an period acute anxiety that precipitated my starting the meds, was probably too much for me after I got my anxiety back under control. The result was feeling a bit sluggish and numb. So, decreasing the dosage put me at a more appropriate level.

I'd say you're just fine. Don't hesitate to call your doctor if you start feeling weird at all, though.

Jess

iVillage Member
Registered: 03-11-2004
Tue, 06-08-2010 - 7:13pm
Well, it sounds like the outcome you & your dr. wanted. Meds & dosages are very individualized. It's entirely possible, that 20 mg. was a bit too much for you. GL on the decrease. Try to enjoy yourself more & think positively. GBU! (((hugs))) jan

gem21uk

 

 


 



iVillage Member
Registered: 07-08-2005
Tue, 06-08-2010 - 8:23pm
Sorry did not mean that I wanted the good feeling to end- i was going to write i hope not after will it end - should have- you make sense- thanks


Edited 6/8/2010 8:25 pm ET by grippy2005
iVillage Member
Registered: 07-08-2005
Tue, 06-08-2010 - 8:24pm
Thanks
Avatar for firstglimpse
iVillage Member
Registered: 04-08-2003
Thu, 06-10-2010 - 1:13pm

I believe I read in the book "change your brain, change your life" by Amen that you can get too much of an antidepressant & it will make you more depressed.

I was on Cymbalta & the worst time in my life. I know it did what I needed it to do. My doc told me I should take for about 1-2 years. About 9 mos later I was just not feeling well & I had a sneaky suspicion it had to do with the Cymbalta. But b/c I had not been on for a year I refused to get off. My mood continue to drop & I kept thinking about the Amen book. So after I had been on for 15 mos I asked my H to be honest with me if he felt my mood dropping & I called my doc for directions to wean. Withing a couple of week I felt as though dark, deary clouds from overhead we moving out of the way for the sunshine through.

My conclusion.

Life changes the hormones in our bodies all the time to adapt to our current situations. My life had become more settled, so I guess my body changed & it didn't need that extra boost any longer.

Maybe you've come to a better point in your life? You probably need a stronger dosage before, but now you're going to do better w/o it.

I hope this feeling lasts!




"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng



"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng
iVillage Member
Registered: 07-08-2005
Sat, 07-03-2010 - 11:24am
Well i have crashed- the good feelings have led to a bad depression/ anxiety attack- why? I am trembling, sick to my stomach,, worrying excessively, etc. The only thing that changed is taking melatonin at night to sleep.
please- any thoughts?
Avatar for firstglimpse
iVillage Member
Registered: 04-08-2003
Sat, 07-03-2010 - 1:06pm

University of Maryland of Medical Care:

"Some studies show that melatonin supplements worsened symptoms of depression. For this reason, people with depression should consult their doctor before using melatonin supplements."

I have debated & debated taking this as I suffer from horrible insomnia. I rarely get a full nights rest. But b/c I also fear my own hormones, supplementing hormones freaks me out since I seem to have so many hormone problems - so I've never dared take it.

Hopefully in a couple of weeks you'll be feeling great again. Maybe call your doc to see if you may need to change your dosage for a little while.

I hope you start to feel at least a little relief immediately. Luckily it's summer, maybe an extra 20 minutes in the sunshine will help brighten your days a bit.

Be extra kind to yourself today.




"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng



"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng
iVillage Member
Registered: 03-11-2004
Mon, 07-05-2010 - 4:42pm
I am sorry to hear that): I'm not sure about the melatonin causing this sort of reaction. I wish someone w/experience would share about their use of melatonin. Are you feeling any better? Have you stayed on the melatonin?
I have had crashes such as you described & there seemed no reason for it. Sometimes I wonder if many things contributed to the crash & I *thought* I was handling things ok, but inwardly I was not. I do know for sure that crashes unsettle me for days & I lose my confidence in recovering. I have recovered though & hope you do too! GL & GBU! (((hugs))) jan

gem21uk